Alert archive / Tennessee / Flood Watches in 2013
Flood Watch 2, NWS Nashville, TN
NWS Nashville, TN issued this flood watch at May 6, 2013, 2:49 AM CDT for 8 counties in Tennessee. It took effect at May 6, 2013, 4:00 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2013, 2:49 AM CDT (07:49 UTC)
- In effect from
- May 6, 2013, 4:00 AM CDT
- Expired
- May 6, 2013, 4:45 PM CDT
- In force
- 13 hr
- Issued by
- NWS Nashville, TN
- Flood severity
- None
Counties Bedford County, TN, Coffee County, TN, Giles County, TN, Grundy County, TN, Lawrence County, TN, Lewis County, TN, Marshall County, TN, Maury County, TN
The radar
The Northeast Alabama radar (KHTX), 82 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
713 WGUS64 KOHX 060749 FFAOHX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NASHVILLE TN 249 AM CDT MON MAY 6 2013 ...CONTINUED MODERATE TO HEAVY RAINS EXPECTED TODAY MAY RESULT IN MINOR FLOODING FOR SOUTHERN MIDDLE TENNESSEE... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL PARK ITSELF OVER SOUTHERN MIDDLE TENNESSEE AND NORTHERN ALABAMA TODAY. THIS SYSTEM WILL RESULT IN CONTINUED MODERATE TO HEAVY RAINS ACROSS MAINLY SOUTHERN MIDDLE TENNESSEE. AREAS WITHIN THE WATCH HAVE ALREADY SEEN RAINFALL AMOUNTS BETWEEN 1.5 AND 3.5 INCHES OVER THE LAST 72 HOURS...WITH LOCALLY HIGHER AMOUNTS. ANOTHER INCH OF RAIN ON AVERAGE IS EXPECTED WITH LOCALLY UP TO 1.5 INCHES. TNZ058-060-061-075-077-079-094-095-062300- /O.NEW.KOHX.FA.A.0002.130506T0900Z-130506T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEWIS-MAURY-MARSHALL-BEDFORD-COFFEE-GRUNDY-LAWRENCE-GILES- 249 AM CDT MON MAY 6 2013 ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLOOD WATCH FOR A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING COUNTIES...BEDFORD...COFFEE...GILES...GRUNDY... LAWRENCE...LEWIS...MARSHALL AND MAURY. * THROUGH THIS AFTERNOON * AN AREA OF MODERATE AND HEAVY RAINFALL WILL DEVELOP AND PERSIST OVER SOUTHERN MIDDLE TENNESSEE THIS MORNING THROUGH THE AFTERNOON HOURS TODAY. THIS RAIN WILL FALL OVER AN AREA THAT HAS ALREADY SEEN SIGNIFICANT RAINFALL OVER THE LAST 72 HOURS. * AN ADDITIONAL INCH OF RAIN ON AVERAGE...WITH LOCALLY HIGHER AMOUNTS POSSIBLE...IS EXPECTED WITHIN THE WATCH AREA. * FLOODING OF LOW LYING AREAS AND OTHER TYPICALLY FLOOD PRONE LOCATIONS WILL BE POSSIBLE...AS WELL AS AREAS NEAR CREEKS AND RIVERS AS WATER LEVELS IN AREA RIVERS WILL BE ELEVATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ TB12
1 follow-up statement
738 WGUS64 KOHX 062145 FFAOHX FLOOD WATCH NATIONAL WEATHER SERVICE NASHVILLE TN 445 PM CDT MON MAY 6 2013 ...FLOOD WATCH OVER SOUTHERN MIDDLE TENNESSEE IS CANCELLED... .SCATTERED SHOWERS AND A FEW THUNDERSTORMS CONTINUE ACROSS SOUTHERN MIDDLE TENNESSEE THIS AFTERNOON. WHILE LOCALLY HEAVY RAINFALL CANNOT BE RULED OUT...WIDESPREAD HEAVY RAIN IS NOT EXPECTED AND THUS THE FLOOD WATCH HAS BEEN CANCELLED. TNZ058-060-061-075-077-079-094-095-062245- /O.CAN.KOHX.FA.A.0002.000000T0000Z-130506T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEWIS-MAURY-MARSHALL-BEDFORD-COFFEE-GRUNDY-LAWRENCE-GILES- 445 PM CDT MON MAY 6 2013 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF MIDDLE TENNESSEE HAS BEEN CANCELLED. SCATTERED SHOWERS AND A FEW THUNDERSTORMS CONTINUE ACROSS SOUTHERN MIDDLE TENNESSEE THIS AFTERNOON. WHILE LOCALLY HEAVY RAINFALL CANNOT BE RULED OUT...WIDESPREAD HEAVY RAIN IS NOT EXPECTED AND THUS THE FLOOD WATCH HAS BEEN CANCELLED. $$ SHAMBURGER
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flood watch went out at May 5, 11:30 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, May 5, 11:30 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1130 PM CDT SUN MAY 5 2013 .UPDATE...FOR 06Z AVIATION FORECAST .AVIATION... UPPER LOW CENTERED OVER NORTHEAST ALABAMA AT 04Z WILL ROTATE UP INTO TENNESSEE AND THEN BACK DOWN INTO NORTHWEST GEORGIA OVER THE NEXT 24 HOURS. THIS WILL KEEP THE WEATHER UNSETTLED FOR AVIATION INTERESTS WITH LOW CEILINGS IN THE IFR RANGE AT TIMES ALONG WITH MORE SHOWER ACTIVITY ROTATING AROUND THE UPPER LOW. BY TUESDAY UPPER LOW FINALLY WORKS INTO THE CAROLINAS AS KICKER LOW DROPS INTO SOUTHERN CALIFORNIA. CAROLINA LOW FINALLY PHASES WITH BROAD UPPER TROUGH UP IN CANADA ON THURSDAY AND LIFTS OUT THROUGH THE NORTHEAST. BOYD && .PREV DISCUSSION... /ISSUED 833 PM CDT SUN MAY 5 2013/ UPDATE... SATELLITE IMAGERY SHOWS CENTER OF UPPER LEVEL LOW OVER NORTHERN ALABAMA...WHILE RADAR IMAGERY SHOWS BANDS OF RAIN AND A FEW THUNDERSTORMS CONTINUE TO THE NORTH OF THE CIRCULATION ACROSS THE SOUTHERN AND EASTERN CWA. HAVE SEEN SEVERAL LIGHTNING STRIKES AND REPORTS OF PEA SIZE HAIL WITH SOME OF THE STRONGER CONVECTIVE CORES...AND CANNOT RULE OUT SOME ADDITIONAL STRIKES OR HAIL FOR A FEW HOURS UNTIL INSTABILITY WANES OVERNIGHT. AFTERNOON HRRR MODEL RUNS INDICATES UPPER LOW WILL BE MAKING A CYCLOIDAL LOOP OVER THE NEXT 24 HOURS...MOVING EASTWARD INTO NORTHERN GEORGIA TONIGHT AND INTO EASTERN TENNESSEE BY SUNRISE...THEN BACK WESTWARD INTO THE MID STATE TOMORROW BEFORE RETURNING INTO NORTHERN GEORGIA MONDAY NIGHT. AS THE FIRST PART OF THIS LOOP OCCURS TONIGHT...RAIN ACROSS SOUTHEASTERN MID TN WILL PIVOT NORTHWESTWARD AROUND THE CIRCULATION WHICH SHOULD BRING RAIN INTO AT LEAST THE SOUTHEASTERN PARTS OF THE NASHVILLE METRO...WITH RAIN ALSO SPREADING ACROSS THE UPPER CUMBERLAND REGION AND PLATEAU THROUGH THE NIGHT. WESTERN ZONES LOOK TO STAY MOSTLY DRY WITH JUST A FEW SHOWERS. HAVE UPDATED GRIDS/ZONES MAINLY TO ADJUST TEMPS/POPS BASED ON LATEST OBS AND ADD MENTION OF THUNDER. SHAMBURGER PREV DISCUSSION... /ISSUED 643 PM CDT SUN MAY 5 2013/ UPDATE...FOR 00Z AVIATION FORECAST AVIATION... SEEMS LIKE I'VE BEEN MENTIONING THIS PESKY UPPER LOW FOR DAYS. WELL...IT'S NOW OVER NORTH ALABAMA WITH COLD CORE TEMPS DOWN TO -25 CELSIUS AT 500 MBARS. BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO ROTATE AROUND THE CENTER AND WILL WORK NORTHWEST TOWARD NASHVILLE THIS EVENING. LOOK FOR POOR FLYING CONDITIONS TO REDEVELOP THIS EVENING AND OVERNIGHT. UPPER LOW CURRENTLY HITTING WEST COAST WILL EVENTUALLY KICK PESKY UPPER LOW EASTWARD AND INTO THE CAROLINAS BUT NOT BEFORE TUESDAY. THIS BASICALLY MEANS AN UNSETTLED PERIOD OF WEATHER FOR THE MID STATE. BOYD PREV DISCUSSION... /ISSUED 445 PM CDT SUN MAY 5 2013/ UPDATE... HAVE UPDATED THE GRIDS/ZONES TO ADD A CHANCE OF THUNDERSTORMS TO SOUTHERN AREAS INTO THE EVENIGN AS AN ARC OF SCATTERED THUNDERSTORMS MOVES NORTHWEST INTO THE CWA. OTHER MORE WIDELY SCATTERED SHOWERS AND POSSIBLY A FEW THUNDERSTORMS WILL DEVELOP FURTHER NORTHWARD AS WELL BENEATH COLD AIR ALOFT ASSOCIATED WITH UPPER LEVEL LOW OVER NORTHERN ALABAMA. A FEW OF THE STORMS WILL BE CAPABLE OF SMALL HAIL AND SOME GUSTY WINDS. REST OF FORECAST IS UNCHANGED. SHAMBURGER PREV DISCUSSION... /ISSUED 315 PM CDT SUN MAY 5 2013/ DISCUSSION... UPPER LOW MOVING SLOWLY EASTWARD ACROSS NRN AL. THIS FEATURE...ALONG WITH THE ASSOCIATED SURFACE TROUGH...IS EXPECTED TO SLOW DOWN AND POSSIBLY MEANDER TOWARD AND OVER THE MID STATE BY MONDAY AFTERNOON. IT IS THEN EXPECTED TO MOVE EASTWARD ACROSS THE CAROLINAS ON TUESDAY. AS A RESULT...OFF AND ON SHOWER ACTIVITY TO CONTINUE THROUGH MONDAY. UPCOMING QPF AMOUNTS DO NOT LOOK THREATENING WITH GENERALLY LESS THAN ONE HALF INCH EXPECTED THROUGH MONDAY. A BREAK FROM THE SHOWER ACTIVITY IS EXPECTED ON TUESDAY. FOR THE NEAR TERM POPS...GENERALLY 60-70% POPS SHOULD COVER IT TONIGHT AND MONDAY. FOR THE NEAR TERM TEMPS...WARMING TREND EXPECTED WITH HIGHS NEAR 70 ON TUESDAY AS MORE IN THE WAY OF SUNSHINE RETURNS. IN THE EXT FCST...AS THE PREVIOUSLY MENTIONED UPPER LOW DEPARTS...UPPER RIDGING AND WARMER WEATHER WILL OCCUR. ONCE THE RIDGE AXIS REACHES AND MOVES EAST OF MIDDLE TN BY THU NT...SHOWER AND TSTM CHANCES WILL BE ON THE INCREASE. NEXT FROPA LOOKS LIKE SAT NT. THUS...HIGHEST POPS OF AROUND 50% OR SO WILL BE FOR THE SAT AND SUN PERIODS. AS FOR THE EXT TEMPS...WE'LL SEE ABOVE NORMAL WARMTH THROUGH THE BULK OF THE PERIOD. HIGHS WILL REACH THE UPPER 70S-LOWER 80S FOR THU-SAT. COOLER SUNDAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, May 5, 12:18 PM CDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1218 PM CDT SUN MAY 5 2013 TNZ009>011-029>034-063>066-077>080-061030- MACON-CLAY-PICKETT-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON- FENTRESS-CANNON-DE KALB-WHITE-CUMBERLAND-COFFEE-WARREN-GRUNDY- VAN BUREN- 1218 PM CDT SUN MAY 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT RECENT RAINFALL MAY LEAD TO SOME ADDITIONAL RISES OF RIVER AND STREAM LEVELS ACROSS THE AREA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ005>008-022>028-056>062-075-093>095-061030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-BENTON-HOUSTON-HUMPHREYS- DICKSON-CHEATHAM-DAVIDSON-WILSON-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-LAWRENCE-GILES- 1218 PM CDT SUN MAY 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 4:15 PM CDT | River Flood Warning | OHX | Decatur, Hardin, Perry, Wayne | 7 days |
| May 6, 4:42 PM CDT | Special Weather Statement | OHX | Trousdale | 48 min |
| May 6, 5:55 PM CDT | Special Weather Statement | OHX | Sumner | 50 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.